Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 129, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at May 13, 2011, 10:15 AM CDT for Cullman County, Alabama. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2011, 10:15 AM CDT (15:15 UTC)
- Expired
- May 13, 2011, 11:00 AM CDT
- In force
- 45 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
County Cullman County, AL
The radar
The Birmingham radar (KBMX), 96 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 10:35 AM CDT | HAIL 0.5 | Bremen, AL | DIME SIZED HAIL AT THE BREMEN POST OFFICE. SMALL LIMBS ALSO BLOWN DOWN IN THE PARKING LOT. |
| May 13, 10:35 AM CDT | HAIL 0.75 | Bremen, AL | DIME SIZED HAIL AT THE BREMEN POST OFFICE. SMALL LIMBS ALSO BLOWN DOWN IN THE PARKING LOT. |
| May 13, 10:55 AM CDT | TSTM WND DMG | Hanceville, AL | HANCEVILLE POLICE DEPARTMENT REPORTS NUMEROUS TREES DOWN IN THE CITY ALONG WITH POWER OUTAGES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 3.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 621 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
088
WUUS54 KHUN 131515
SVRHUN
ALC043-131600-
/O.NEW.KHUN.SV.W.0129.110513T1515Z-110513T1600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1015 AM CDT FRI MAY 13 2011
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CULLMAN COUNTY IN NORTH CENTRAL ALABAMA...
* UNTIL 1100 AM CDT
* AT 1010 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 12
MILES WEST OF WILBURN...OR ABOUT 10 MILES NORTH OF JASPER...AND
MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
CRANE HILL...ARKADELPHIA...
BREMEN...JONES CHAPEL...
LOGAN...COLONY...
WEST POINT...GOOD HOPE...BALDWIN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM...AND HAS A HISTORY OF PRODUCING
DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3391 8708 3394 8712 3428 8710 3432 8671
3413 8660 3412 8662 3409 8666 3409 8669
3406 8668 3400 8673 3394 8683 3391 8691
3388 8692 3386 8695
TIME...MOT...LOC 1515Z 247DEG 31KT 3400 8719
$$
RSB3 follow-up statements
539
WWUS54 KHUN 131535
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1035 AM CDT FRI MAY 13 2011
ALC043-131600-
/O.CON.KHUN.SV.W.0129.000000T0000Z-110513T1600Z/
CULLMAN AL-
1035 AM CDT FRI MAY 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR CULLMAN COUNTY...
AT 1029 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR WILBURN...OR ABOUT 15 MILES NORTH OF SUMITON...MOVING
NORTHEAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BREMEN...LOGAN...COLONY...BLACK BOTTOM...BALDWIN...GOOD
HOPE...CULLMAN...PHELAN...GARDEN CITY...HANCEVILLE...AND FAIRVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS TO A
SAFE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3391 8708 3393 8711 3396 8712 3416 8711
3429 8669 3414 8661 3409 8666 3409 8669
3406 8668 3400 8673 3394 8683 3391 8691
3388 8692 3386 8695
TIME...MOT...LOC 1534Z 247DEG 31KT 3399 8700
$$
RSB943
WWUS54 KHUN 131551
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1051 AM CDT FRI MAY 13 2011
ALC043-131600-
/O.CON.KHUN.SV.W.0129.000000T0000Z-110513T1600Z/
CULLMAN AL-
1051 AM CDT FRI MAY 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR CENTRAL CULLMAN COUNTY...
AT 1050 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THIS STORM WAS LOCATED NEAR GOOD HOPE...OR ABOUT 9 MILES SOUTH
OF CULLMAN...MOVING NORTHEAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PHELAN...GARDEN CITY...HANCEVILLE...WALTER AND FAIRVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3400 8673 3396 8679 3393 8690 3418 8702
3428 8674 3429 8669 3414 8661 3409 8666
3409 8669 3406 8668
TIME...MOT...LOC 1551Z 247DEG 31KT 3405 8684
$$
RSB851
WWUS54 KHUN 131558
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1058 AM CDT FRI MAY 13 2011
ALC043-131608-
/O.EXP.KHUN.SV.W.0129.000000T0000Z-110513T1600Z/
CULLMAN AL-
1058 AM CDT FRI MAY 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CULLMAN COUNTY EXPIRES
AT 1100 AM CDT...
WEATHER SERVICE DOPPLER RADAR INDICATES THE THUNDERSTORM THAT
PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING ARE
STILL POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM
HAS PASSED.
LAT...LON 3400 8673 3396 8679 3393 8690 3418 8702
3428 8674 3429 8669 3414 8661 3409 8666
3409 8669 3406 8668
TIME...MOT...LOC 1558Z 247DEG 31KT 3407 8677
$$
RSBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 9:55 AM CDT, 20 minutes earlier.
Area forecast discussion, May 13, 9:55 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 955 AM CDT FRI MAY 13 2011 .UPDATE... UPPED RAIN CHANCES EAST TO THE I-65 REGION FOR THE LATE MORNING. RAISED HIGH TEMPS A BIT OVER NE AL. && .DISCUSSION... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUED TO MOVE ACROSS NW ALABAMA...WITH NEWER ACTIVITY FORMING OVER THE CENTRAL REGIONS. AS OF THIS TIME (955 AM CDT) NOT MUCH LIGHTNING ACTIVITY WAS NOTED OVER ACROSS OUR PORTIONS OF NORTHERN ALABAMA/SOUTHERN MIDDLE TENNESSEE. HOWEVER THIS IS SUBJECT TO CHANGE ON A VERY SHORT ORDER. GIVEN THE INSTABILITY PRESENT ACROSS THE REGION AND THE COLD FRONT NEARING FROM THE WEST...WE EXPECT MORE SHOWERS/STORMS TO AFFECT THE REGION FOR THE REST OF THE MORNING AND AFTERNOON. HAVE EXPANDED COVERAGE OF LIKELY POPS TO THE I-65 CORRIDOR GIVEN THE SLOW SPREAD OF THE ACTIVITY OVER NW ALABAMA AND NE MISSISSIPPI...AND THE NEWER ACIDITY OVER THE CENTRAL AREAS. AS NOTED IN THE PREVIOUS DISCUSSION...SOME OF THE STORMS TODAY COULD BECOME STRONG TO SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREAT. STORMS OVER MISSISSIPPI HAVE BEEN SHOWING FREQUENT CLOUD TO GROUND LIGHTNING. THIS WOULD POSE A PROBLEM FOR THOSE WORKING RECOVERY/REPAIR CAUSED BY THE RECENT SEVERE STORM OUTBREAK. ALSO...SOMEWHAT HIGHER LOWER LEVEL SHEAR IS PRESENT...SO CANNOT RULE OUT AN ISOLATED BRIEF TORNADO. THIS THREAT WOULD BE HIGHER IN ASSOCIATION WITH THE COLD FRONT PASSAGE THIS EVENING/OVERNIGHT...WHOSE SHEAR WOULD BE SOMEWHAT TEMPERED BY SLIGHTLY COOLER TEMPS/A MORE STABLE ATMOSPHERE. NEW UPDATES WILL BE SENT OUT SHORTLY. && .AVIATION... /12Z ISSUANCE...NO CHANGES/ VFR CONDITIONS ARE EXPECTED TO BE THE PREDOMINANT FLIGHT CATEGORY AT BOTH TERMINALS THROUGH MOST OF THE PERIOD. HOWEVER...LOWER CIGS/VIS WILL BE POSSIBLE LATER TODAY AS SHRA/TSRA DEVELOP ACROSS THE REGION. TSRA MAY BEGIN TO IMPACT KMSL THIS MORNING...WITH ADDITIONAL DEVELOPMENT EXPANDING ACROSS THE AREA THIS AFTN AND EVENING AS A COLD FRONT PUSHES IN FROM THE WEST. BASED ON UNCERTAINTIES IN THE TIMING OF THIS LATER ACTIVITY HAVE MAINTAINED VCTS/CB WORDING FROM THE PREVIOUS ISSUANCE. HOWEVER...ANY STORMS THAT MAY IMPACT EITHER SITE COULD PRODUCE LOCALIZED MVFR/IFR CONDITIONS. && .PREV DISCUSSION... /ISSUED 352 AM CDT FRI MAY 13 2011/ A MID-TROPOSPHERIC TROUGH CENTERED OVER ERN KANSAS WILL MOVE EWRD TOWARDS THE MID MISS VALLEY TODAY AND PROVIDE LARGE SCALE FORCING FOR ASCENT IN THE TN VALLEY REGION. CHANCES FOR TSTMS REMAIN VIABLE AS DOES A SLIGHT RISK FOR SVR THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EVENING PERIOD. COOLER WEATHER WITH INTERMITTENT SHOWERS WILL FOLLOW FOR THE WEEKEND AND INTO EARLY NEXT WEEK AS UPR TROUGHING DOMINATES IN THE EASTERN CONUS. AS ALWAYS...DETAILS FOLLOW BELOW. TO THE WEST THIS MORNING...A COLD FRONT STRETCHED FROM A LOW PRESSURE CENTER NEAR KANSAS CITY SOUTHWARD THROUGH THE OZARKS AND INTO THE ARKLATEX. A LINE OF SHOWERS/TSTMS AHEAD OF THIS FRONT WAS MOVING ACROSS THE MID-MISS VALLEY AND AT 3 AM WAS ENTERING WRN TN AND NW MISS. INSTABILITY WAS SUFFICIENT TO PROMOTE STRONG/DEEP CONVECTION AND THE ISSUANCE OF A FEW SVR TSTM WARNINGS ALONG THE LINE IN ERN ARKANSAS SO FAR. LATEST TIMING PLACES THIS LINE OF SHOWERS/TSTMS REACHING OUR WESTERN BORDER COUNTIES ARND 7-8 AM. HOWEVER...AS THE LINE MOVES EWRD AND AWAY FROM THE SFC BOUNDARY AND BETTER UPR LVL SUPPORT...IT IS EXPECTED TO WEAKEN AND BECOME LESS ORGANIZED. SHORT TERM GUIDANCE FROM WRF/SREFS SUGGESTS MDT CONFIDENCE THAT THE LINE WILL INDEED MAKE IT TO OUR WESTERN BORDER...BUT MUCH LESS CONFIDENCE THAT IT WOULD REACH THE I-65 CORRIDOR BY MID-LATE MORNING. WILL GO WITH A LIKELY POP JUST INSIDE OUR WRN BORDER THROUGH 18Z...WITH LOWER CHANCE TO SLGT CHANCE POPS ELSEWHERE TO INDICATE EXPECTED WEAKENING WITH THE LINE OF STORMS AND LESSER CONFIDENCE IN ITS ARRIVAL. MID-HIGH LEVEL DEBRIS CLOUDS FROM DEEPER CONVECTION TO OUR SW-W WILL HELP REDUCE DAYTIME HEATING TODAY...AND WILL PLAY A ROLE IN THE EXTENT OF DESTABILIZATION IN THE WARM SECTOR AHEAD OF THE APPROACHING FRONT. HOWEVER...EVEN IN A LOWER-BOUND TEMP FCST SCENARIO...MID-LVL COOLING AND MID-UPR TROPOSPHERIC DIFFLUENT FLOW SHOULD PROVIDE SUFFICIENT LIFT FOR SHOWERS/TSTMS THIS AFTERNOON. FURTHERMORE...A MID-LVL 40-50 KT JET WILL MOVE INTO THE AREA ATOP THE DESTABILIZING WARM SECTOR AND PROVIDE SUFFICIENT DEEP LYR SHEAR FOR SOME STORM ORGANIZATION. STORM REDEVELOPMENT LOOKS LIKELY TO TAKE PLACE TO OUR WEST AGAIN THIS AFTERNOON NEAR THE SFC FRONT...WITH STORMS MOVING EWRD INTO NORTHERN AL/SOUTHERN MIDDLE TN DURING THE AFTERNOON/EVENING. AT THIS POINT...CAPE VALUES ARND 1-2 KJ/KG APPEAR POSSIBLE IF NOT LIKELY...AND COMBINED WITH MARGINAL DEEP LYR SHEAR WILL SUPPORT A SLIGHT RISK FOR SVR THUNDERSTORMS. WET-BULB ZERO HEIGHTS DECREASING TO ARND 9-10KFT...INSTABILITY THROUGH -20 TO -30C AND DEEP LYR SHEAR WILL SUPPORT A LARGE HAIL THREAT. IN ADDITION...A PUNCH OF MID-LVL DRY AIR ATOP THE MOIST BOUNDARY LYR WILL PROVIDE A DAMAGING WIND THREAT ESPECIALLY AS STORMS POSSIBLY EVOLVE INTO A QLCS LATE IN THE DAY. WEAK LOW-LVL SHEAR WILL LIMIT THE TORNADO POTENTIAL...BUT THIS MAY INCREASE SLIGHTLY DURING THE EARLY EVENING AS SFC WINDS BACK AHEAD OF THE SFC FRONT...AND THE LOW-LVL JET STRENGTHENS SLIGHTLY. STILL...THIS APPEARS TO BE A MINOR THREAT AT THIS POINT. THE FRONT APPEARS LIKELY TO CROSS THE AREA DURING THE LATE EVENING AND INTO EARLY SATURDAY MORNING. THE SVR THREAT WILL QUICKLY DIMINISH FROM WEST TO EAST DURING THIS PERIOD AS THE FRONT CROSSES AND COOLER AIR BEGINS TO FILTER INTO THE AREA. MOST OF THE CONCENTRATED SHOWER/TSTM ACTIVITY WILL COME TO AN END BY EARLY SAT MORNING. HOWEVER...AS THE PARENT UPR LOW CROSSES DURING THE DAY...FCST SOUNDINGS INDICATE SUFFICIENT INSTABILITY/LIFT TO GENERATE FURTHER ACTIVITY. WILL CARRY LIKELY POPS EAST TO CHANCE WEST TO INDICATE THE POSITION OF BETTER FORCING AHEAD OF THE UPR LOW AXIS IN THE EAST. ELEVATED INSTABILITY MAY ALSO BE JUST SUFFICIENT TO ALLOW FOR TSTM DEVELOPMENT IN THE POST-FRONT ENVIRONMENT. SO...WILL CONTINUE TO CARRY AN ISOLD THUNDER MENTION FOR SATURDAY. THE FIRST UPR TROUGH WILL EXIT THE AREA TO THE EAST LATE SAT TO BE REPLACED BY A SECONDARY TROUGH DIGGING QUICKLY ON ITS HEELS LATE SUNDAY INTO EARLY MON. IN THE INTERIM...A REPRIEVE FROM THE SHOWER ACTIVITY MAY OCCUR ON SUN BUT THIS IS DEPENDENT ON THE ORIENTATION OF THE SECONDARY TROUGH AS IT SHEARS WIDELY NW-SE. ANYWAY...MOISTURE WILL BE RELATIVELY LIMITED IN THE DEEP TROPOSPHERIC NW FLOW REGIME. SO...MAINLY LGT SHOWERS ARE EXPECTED IN CONJUNCTION WITH THE UPR TROUGH. INSTABILITY NOW LOOKS VERY LIMITED BASED ON LATEST GUIDANCE FOR MONDAY...SO THUNDER MENTION WAS REMOVED FROM FCST. OTHERWISE...TEMPS DURING THE SUN-WED TIMEFRAME MAY AVG ARND 10-15 DEGREES BELOW NORMAL AS REINFORCING WAVES OF COOL CONTINENTAL AIR MOVE INTO THE REGION IN NWRLY DOMINATING FLOW. A RETURN TO WARMER CONDITIONS LOOKS IN REASONABLE AGREEMENT AMONGST MED RANGE GUIDANCE FOR THURS AND BEYOND AS A TROUGH DIGS IN THE WESTERN CONUS...LEADING TO DOWNSTREAM RIDGING IN THE TN/MISS VALLEY. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && UPDATED...RSB AVIATION...AMP DISCUSSION...KDW
Hazardous weather outlook, May 13, 5:06 AM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 506 AM CDT FRI MAY 13 2011 ALZ001>010-016-TNZ076-096-097-131815- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 506 AM CDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... AN AREA OF THUNDERSTORMS WILL AFFECT MAINLY NORTHWEST PORTIONS OF ALABAMA THIS MORNING. GUSTY WINDS...SMALL HAIL...AND FREQUENT LIGHTNING ARE POSSIBLE FROM THESE STORMS AS THEY ENTER NORTHWEST ALABAMA BETWEEN 7 AND 8 AM. THE BEST CHANCE FOR THUNDERSTORMS THIS MORNING WILL GENERALLY BE WEST OF A LINE FROM ARDMORE...TO ATHENS...MOULTON...AND PHIL CAMPBELL. THUNDERSTORM INTENSITY IS EXPECTED TO DECREASE THIS MORNING...BUT REDEVELOPMENT OF THUNDERSTORMS IS EXPECTED TO OCCUR THIS AFTERNOON AHEAD OF A COLD FRONT TO OUR WEST. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE AS THEY PUSH ACROSS THE AREA DURING THE LATE AFTERNOON AND EARLY EVENING. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS WITH THESE STORMS...ALTHOUGH A BRIEF ISOLATED TORNADO CANNOT BE RULED OUT. THE THUNDERSTORM ACTIVITY WILL DIMINISH IN INTENSITY FROM WEST TO EAST THIS EVENING AS A COLD FRONT MOVES ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A FEW THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY...WITH SMALL HAIL AND OCCASIONAL LIGHTNING AS THE PRIMARY THREATS. THE BEST CHANCES FOR THUNDERSTORM ACTIVITY WILL GENERALLY BE EAST OF A LINE FROM LEXINGTON...TO DECATUR AND ARAB. HOWEVER...SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE THIS AFTERNOON INTO THE EARLY EVENING. KDW
In the hours before
Special weather statement, May 13, 10:04 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1004 AM CDT FRI MAY 13 2011
ALZ016-131530-
CULLMAN-
1004 AM CDT FRI MAY 13 2011
...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN COUNTY UNTIL 1030 AM
CDT...
AT 1001 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A SEVERE THUNDERSTORM 8 MILES NORTHWEST OF JASPER...MOVING NORTHEAST
AT 35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE EXPECTED
WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
CRANE HILL...LOGAN.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3387 8700 3388 8701 3389 8708 3391 8709
3392 8709 3393 8711 3394 8712 3421 8711
3422 8699 3401 8687 3387 8698
TIME...MOT...LOC 1504Z 244DEG 29KT 3397 8730
RSBThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 10:04 AM CDT | Special Weather Statement | HUN | Cullman | 26 min |
| May 13, 11:00 AM CDT | Special Weather Statement | HUN | Cullman | 30 min |
| May 13, 11:07 AM CDT | Special Weather Statement | HUN | Jackson | 23 min |
| May 13, 11:23 AM CDT | Severe Thunderstorm Warning | HUN | Marshall | 37 min |
| May 13, 11:31 AM CDT | Special Weather Statement | HUN | Jackson | 44 min |
| May 13, 11:54 AM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Marshall | 36 min |
| May 13, 12:27 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 18 min |
| May 13, 12:47 PM CDT | Special Weather Statement | HUN | DeKalb | 28 min |
| May 13, 6:40 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 50 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.